MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXAK0109
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 02/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation (disposed).If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.Good faith effort attempts to try and retrieve additional details regarding the reported event are in progress, but further information was unable to be obtained.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a perforation and pericardial effusion (pe) occurred.The procedure was cancelled.During a watchman procedure, a versacross connect laac was selected for use.The patient had a difficult vascular anatomy so left sided groin access was used.This made getting on the fossa difficult and could not get off the posterior most portion of the septum.When pushing the wire out in an attempt to get back to the superior vena cava (svc), it was noted on echo that the wire was in the left atrium (la).However the sheath and dilator were not pushed through but la access was confirmed by pushing wire to the left superior pulmonary vein (lspv).Shortly after a trace effusion was noticed that slowly grew over a few minutes.Protamine was given and the procedure was cancelled.The patient was observed for about forty minutes.The effusion did not grow and patient remained in the hospital, which they have been admitted for several days prior to procedure.The following morning physician updated that the patient is doing fine and effusion never got worse and did not need intervention.
 
Event or Problem Description
It was reported that a perforation and pericardial effusion (pe) occurred.The procedure was cancelled.During a watchman procedure, a versacross connect laac was selected for use.The patient had a difficult vascular anatomy so left sided groin access was used.This made getting on the fossa difficult and could not get off the posterior most portion of the septum.When pushing the wire out in an attempt to get back to the superior vena cava (svc), it was noted on echo that the wire was in the left atrium (la).However the sheath and dilator were not pushed through but la access was confirmed by pushing wire to the left superior pulmonary vein (lspv).Shortly after a trace effusion was noticed that slowly grew over a few minutes.Protamine was given and the procedure was cancelled.The patient was observed for about forty minutes.The effusion did not grow and patient remained in the hospital, which they have been admitted for several days prior to procedure.The following morning physician updated that the patient is doing fine and effusion never got worse and did not need intervention.It was further reported that transesophageal echocardiogram (tee) imaging was used.The pe was small and located around the right ventricular (rv).There was no intervention for the pe.Protamine was given and it never changed once the reversal agent was given.The reason for the pe was the wire being too posterior and enter the transverse space.It is unknown as to why patient was admitted for days prior to the procedure or why they were being transfused.The patient history was he was having gi bleeds and would be getting a watchman when he was stable enough for a procedure.The rf wire crossed without applying rf.The perforation was not in the lspv it was most likely behind the heart do to how posterior the sheath was.In the physician opinion, he does not believe it was the fault of the versacross system.Act was therapeutic.And reversed once we noticed the small pe.Patient was already an inpatient prior to this incident.Successful reattempted watchman was performed on 2/26/26.The patient was discharged on 03mar2026.
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being submitted for the updated field describe event or problem (b5), in section b - adverse event or product problem.It was indicated that the device will not be returned for evaluation (disposed).If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.
 
Event or Problem Description
It was reported that a perforation and pericardial effusion (pe) occurred.The procedure was cancelled.During a watchman procedure, a versacross connect laac was selected for use.The patient had a difficult vascular anatomy so left sided groin access was used.This made getting on the fossa difficult and could not get off the posterior most portion of the septum.When pushing the wire out in an attempt to get back to the superior vena cava (svc), it was noted on echo that the wire was in the left atrium (la).However the sheath and dilator were not pushed through but la access was confirmed by pushing wire to the left superior pulmonary vein (lspv).Shortly after a trace effusion was noticed that slowly grew over a few minutes.Protamine was given and the procedure was cancelled.The patient was observed for about forty minutes.The effusion did not grow and patient remained in the hospital, which they have been admitted for several days prior to procedure.The following morning physician updated that the patient is doing fine and effusion never got worse and did not need intervention.It was further reported that transesophageal echocardiogram (tee) imaging was used.The pe was small and located around the right ventricular (rv).There was no intervention for the pe.Protamine was given and it never changed once the reversal agent was given.The reason for the pe was the wire being too posterior and enter the transverse space.It is unknown as to why patient was admitted for days prior to the procedure or why they were being transfused.The patient history was he was having gi bleeds and would be getting a watchman when he was stable enough for a procedure.The rf wire crossed without applying rf.The perforation was not in the lspv it was most likely behind the heart do to how posterior the sheath was.In the physician opinion, he does not believe it was the fault of the versacross system.Act was therapeutic.And reversed once we noticed the small pe.Patient was already an inpatient prior to this incident.Successful reattempted watchman was performed on (b)(6) 2026.The patient was discharged on (b)(6) 2026.
 
Additional Manufacturer Narrative
Correction to the follow-up 1 mdr in block(s) impact code (f10 and h6), in sections f - user facility/importer report information and h - device manufacturers only, detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.Device technical analysis: it was indicated that the device was disposed; therefore, a technical analysis of the complaint device could not be completed.The reported allegations cannot be confirmed based on the information available.Device history record review: the lot number was not provided; therefore, a ship history of the upn provided was attempted, however there no sales identified the reported upn to the nyu langone tisch hospital.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk assessment: a review of the versacross connect laac access solution risk documentation was completed and confirmed that the event of pericardial effusion, cardiac trauma and additional intervention required were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific has assigned an investigation conclusion code of known inherent risk of device.The information within the event description suggests that the complication is anticipated in nature as per the ifu for the versacross connect laac access solution as reported to bsc.The ifu captures relevant information related to careful manipulation, tip positioning, and the relevant adverse events, while risk documentation captures the pericardial effusion, cardiac trauma, and additional intervention required.It is considered unlikely for device manufacturing to have impacted the complaint as the dome at the tip undergoes 100% inspection and the complaint noted difficult anatomy, providing a likely alternative cause.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24645116
Report Number2124215-2026-15344
Device Sequence Number13313781
Product Code DXF
UDI-Device Identifier00685447019503
UDI-Public(01)00685447019503
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0109
Device Catalogue NumberVXAK0109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer03/17/2026
04/29/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/08/2026
05/21/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age89 YR
Patient SexMale
Patient Weight78 KG